Georgia, 2001

Hail in Georgia, June 18, 2001

June 18, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 8:45 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 18, 8:45 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT MON JUN 18 2001

CURRENTLY...
WATER VAPOR SATELLITE LOOP AND 250 STREAMLINES SHOWED A COMPLEX
WEATHER PICTURE OVER THE SOUTHEASTERN UNITED STATES WITH A CLOSED
LOW OVER SOUTHEASTERN FLORIDA...HIGH PRESSURE OVER THE ATLANTIC EAST
OF THE FLORIDA/GEORGIA COAST...AND A SHORT WAVE DIGGING ACROSS THE
NORTHERN GULF AND SOUTHEASTERN STATES. SEVERAL MID LEVEL VORTS WERE
GENERATING WEAK SURFACE LOWS WHICH WERE TRAVELING WEST ALONG A
FRONT WHICH WAS DISSIPATING OVER CENTRAL FLORIDA. THESE WEAK LOWS
AND SHORT WAVES WERE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE
AREA.

THE CURRENT FORECAST PACKAGE HAVE A GOOD HANDLE ON THE CURRENT
WEATHER...SO DO NOT PLAN TO UPDATE THE ZONE PACKAGE AT THIS TIME.
WINDS AT GRAYS REEF CONTINUE TO SHOW AROUND 15 KNOTS SO WILL SPLIT
FLORIDA AND GEORGIA WATERS FOR 1030 AM UPDATE.

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 18, 10:40 AM EST, 2 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT MON JUN 18 2001

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...CHANCE OF RIP CURRENTS AT AREA BEACHES...

EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF
RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL
BE EARLY THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS
EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS
ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE
BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR
ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Atkinson

When
June 18, 1:14 PM EST
Where
Atkinson County, Kirkland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.317, -82.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255801.